MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that it was noticed that the involved 6fr destination sheath was kinked after opening the box.The box was not damaged; however, the sheath was kinked.The product was not used.A cook 6fr sheath was used instead.The patient was in good condition and the outcome of the procedure was good.There was no patient injury, medical/surgical intervention required.Additional information was received on 24mar2020.The type of procedure being performed was an abdominal and lower extremity run offs.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 90 cm 6fr destination sheath and dilator were received for evaluation.Visual inspection revealed that both components were returned folded in a u-shape.The sheath was viewed under microscope and it was noted that the sheath was flattened 45 cm from the hub.No other anomalies were noted on the dilator.The packaging for the device was not returned for evaluation.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that mishandling of the packaging tray may have caused the damage noted on the sheath.However, without the return of the packaging tray, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9947596
Report Number1118880-2020-00088
Device Sequence Number3271598
Product Code DYB
UDI-Device Identifier00389701006796
UDI-Public00389701006796
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberRSC01
Device Lot NumberXA16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;